Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 80, NWS New Orleans, LA

May 5, 2000Amite County, Wilkinson County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at May 5, 2000, 3:43 PM CDT for Amite County, Wilkinson County, Mississippi. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 5, 2000, 3:43 PM CDT (20:43 UTC)
Expired
May 5, 2000, 4:45 PM CDT
In force
62 min
Issued by
NWS New Orleans, LA
Area
Whole counties

Counties Amite County, MS, Wilkinson County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2000-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 685 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2000-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
685 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
658 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 052044
SVRNEW
MSC005-157-052145-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
343 PM CDT FRI MAY 5 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  AMITE COUNTY IN SOUTHERN MISSISSIPPI
  WILKINSON COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 445 PM CDT

* AT 343 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF THUNDERSTORMS CONTAINING SEVERE STORMS. LARGE HAIL AND 
DAMAGING WINDS WERE INDICATED ALONG A LINE EXTENDING FROM 9 MILES 
SOUTHWEST OF WOODVILLE TO 12 MILES SOUTHWEST OF CENTREVILLE TO 23 
MILES SOUTHEAST OF CENTREVILLE...MOVING NORTH AT 20 MPH.

* SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...
  WOODVILLE
  LIBERTY
  GLOSTER
  DOLOROSA
  CROSBY
  CENTREVILLE

THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW EMNFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NEW ORLEANS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 2:10 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, May 5, 2:10 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
210 PM CDT FRI MAY 5 2000

MODELS IN GOOD AGREEMENT WITH SLOW NE MOVEMENT OF UPPER LEVEL LOW.
MAIN AREA OF DISAGREEMENT IS WITH THE LOWER HEIGHTS OVER THE LOWER
MISSISSIPPI VALLEY. WILL MAINTAIN SOME THREAT OF MAINLY AFTERNOON
CONVECTION SAT AND SUN BASED ON THE FOLLOWING. LOW LEVEL SLY WINDS
WILL CONTINUE...MAX TEMPS WILL BE IN THE MID TO UPPER 80S BOTH DAYS.
UPPER LEVEL DIVERGENT CENTERED OVER SE LOUISIANA BY 18Z SAT AND AGAIN
BY LATE SUN...BUT WEAKER. MEAN RH AND PCPL WATER ABOUT THE SAME AS
TODAY. 5H TEMPS NEAR MINUS 12 DEGS THROUGH THE FORECAST PERIOD.
EXPECT THE TROUGH AND DRIER AIR TO BE EAST OF THE CWA MON. MAY HAVE
TO BEGIN THE FORECAST PERIOD FOR...REMAINDER OF THIS
AFTERNOON...WHERE CONVECTION IS ONGOING. ALSO EXPECT PATCHY FOG TO
DEVELOP LATE TONIGHT NORTH OF LAKE PONTCHARTRAIN AS WINDS DECREASE
TO NEAR 3 KT OR LESS.

AS TROUGH MOVES EAST OF THE CWA EXPECT WE CAN DELETE THE CHANCE OF
PCPN MON AND TUE THEN MENTION AFTN SHOWERS AND TSTMS ON WED. EXPECT
TEMPS TO BE AT OR A LITTLE ABOVE NORMAL THROUGH WED.

MCB 65/87/65/87 1312    BTR 68/86/68/88 1312
MSY 70/86/69/8y8 1312    BIX 73/84/72/84 1212

.NEW...NONE.
LA...NONE.
MS...NONE.
17

In the hours before

Special weather statement, May 5, 10:15 AM CDT, 5 hours 28 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-060000-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1015 AM CDT FRI MAY 5 2000

SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST LOUISIANA
AND SOUTH MISSISSIPPI THIS AFTERNOON AND TONIGHT. NO SEVERE WEATHER
IS EXPECTED. HOWEVER...SOME OF THE THUNDERSTORMS MAY PRODUCE GUSTY
WINDS AND LOCALLY HEAVY RAINFALL.

FOR MORE INFO PLEASE VISIT OUR WEB SITE AT WWW.SRH.INOAA.GOV/LIX (ALL
LOWER CASE).

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 4:21 PM CDTSevere Thunderstorm WarningLIXWilkinson54 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.